I have a current issue that I cannot find a solution for the last five years. I suffered from anxiety a debilitating one, and after trying many SSRI, nothing worked except Effexor SNRI, which reduced the stress. Now the problem is that I have no libido and sex drive and all the associated issues. The psychiatrists in my place that I see insist that it is not from the medicine and it is from me. And this thing is annoying, so what can I do to solve this problem also Wellbutrin is not sold in my place.
Welcome to icliniq.com.
You may be aware that SSRIs (selective serotonin reuptake inhibitors) and SNRIs (serotonin-norepinephrine reuptake inhibitors) like Effexor are good at managing anxiety, but it can cause sexual side effects in some people. As your local psychiatrists said, it is also typical for the low libido to be related to anxiety and depressed mood as well. Was your libido normal before you went on Effexor?
If lowering of libido is directly related to commencing Effexor, one option is to try a lower dose and see whether anxiety is controlled and libido improves. Another option will be to switch to mirtazapine which has a lower tendency to cause sexual side effects. I will recommend discussing with your psychiatrist, as you will need to be monitored while making any medication changes. Also, have had CBT for anxiety? It will help you in managing stress when medication is eventually tapered off.
Query: Hello doctor, I am a 30 year old male. I got married a year back. My problem is low sexual drive. Are there any safe medicines to induce sexual desire? Also, my penis is circumcised. So, my penile glans are dry and insensitive. Is there any topical cream available to increase the sensitivity of my ... Read Full >>
Answer: Hello, Welcome to icliniq.com. You should answer a few questions so that I can help you better. Do you have early morning erections? If not, since when? Do you masturbate? If yes, then how many times a week and do you have any problem in doing it? Since when do you have a low sex drive? Are ... Read Full
Query: Hi doctor, I am a 33 year old male, who has schizophrenia and depression from the last 12 years. My current problem is low libido and erection-related issues. I do not wish to take any medicine like Viagra or other similar medicines. Please suggest a medicine which can cure my problem. I also need... Read Full >>
Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. From the available description, there are following things which are responsible for decreased libido and erection problem: Obesity. Diabetes. High blood pressure and medications. Low testosterone level. I suggest the follow... Read Full
Query: Hello doctor, I have erection problem, penetration issue, and low libido. Kindly help. Read Full >>
Answer: Hello, Welcome to icliniq.com. Many reasons can cause the problem of weak erection and low libido, so you need to be evaluated and investigated to find the cause. The main reason for these problems is Diabetes mellitus, hypertension, thyroid hormone, or other hormonal issues. If you are currently ... Read Full
Ask your health query to a doctor online?Ask a Psychiatrist Now